Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 4, 2007, 2:30 PM PDT for Riverside County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 2:30 PM PDT (21:30 UTC)
- Expired
- Sep 4, 2007, 3:30 PM PDT
- In force
- 60 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 94 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 042131 SVRSGX CAC065-042230- /O.NEW.KSGX.SV.W.0017.070904T2130Z-070904T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 330 PM PDT * AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANTA ROSA MOUNTAIN...OR ABOUT 19 MILES SOUTHWEST OF INDIO. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS NEAR SANTA ROSA MOUNTAIN INCLUDING PINYON PINES AND PORTIONS OF STATE ROUTE 74. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3367 11630 3345 11626 3343 11658 3367 11660 TIME...MOT...LOC 2130Z 275DEG 1KT 3352 11646 $$ JAD
2 follow-up statements
000
WWUS56 KSGX 042152
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
252 PM PDT TUE SEP 4 2007
CAC065-042230-
/O.CON.KSGX.SV.W.0017.000000T0000Z-070904T2230Z/
RIVERSIDE CA-
252 PM PDT TUE SEP 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR SOUTH CENTRAL RIVERSIDE COUNTY...
AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SANTA ROSA MOUNTAIN...OR ABOUT 19 MILES SOUTHWEST OF
INDIO. THIS STORM WAS NEARLY STATIONARY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3345 11631 3345 11634 3344 11635 3344 11648
3343 11649 3343 11656 3364 11656 3362 11630
TIME...MOT...LOC 2150Z 275DEG 1KT 3352 11645
$$
JAD000
WWUS56 KSGX 042227
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 PM PDT TUE SEP 4 2007
CAC065-042235-
/O.EXP.KSGX.SV.W.0017.000000T0000Z-070904T2230Z/
RIVERSIDE CA-
325 PM PDT TUE SEP 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RIVERSIDE COUNTY
EXPIRES AT 330 PM PDT...
DOPPLER RADAR INDICATES THAT THE THUNDERSTORM NEAR SANTA ROSA
MOUNTAIN HAS WEAKENED SIGNIFICANTLY. THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3345 11631 3345 11634 3344 11635 3344 11648
3343 11649 3343 11656 3364 11656 3362 11630
TIME...MOT...LOC 2225Z 275DEG 1KT 3352 11644
$$
JADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:30 PM PDT, 1 hour earlier.
Area forecast discussion, Sep 4, 1:30 PM PDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT TUE SEP 4 2007 .SYNOPSIS... A COOLING TREND WILL CONTINUE INTO WEDNESDAY AS A TROUGH OF LOW PRESSURE MOVES INLAND FROM THE PACIFIC NORTHWEST THROUGH THE GREAT BASIN. TEMPERATURES WILL COOL TO NEAR SEASONAL AVERAGES FOR THE LATTER HALF OF THE WEEK. A DRYING TREND WILL REDUCE THUNDERSTORM CHANCES IN THE MOUNTAINS AND DESERTS. A WEAK COASTAL EDDY WILL BRING A SLOW RETURN OF THE MARINE LAYER THROUGH WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (REMAINDER TODAY THROUGH FRIDAY)... FORECAST ON TRACK...DRIER AND COOLER WESTERLY FLOW HAS LIMITED THUNDERSTORMS DEVELOPMENT AND FORCED THOSE THAT HAVE DEVELOPED TO DRIFT OVER THE DESERT AREAS. TEMPERATURES ARE 5 TO 15 DEGREES COOLER OVER THE COASTS AND VALLEYS AND 5 TO 10 DEGREES COOLER ELSEWHERE. A FEW STATIONS ARE MEETING EXCESSIVE HEAT INDEX CRITERIA OF 105 DEGREES SO WILL LET THE HEAT WARNING RIDE UNTIL 600 PM THIS EVENING...BUT DO NOT PLAN ON ANY REISSUANCE AS WEDNESDAY SHOULD BE EVEN COOLER AS AIR MASS COOLS ANOTHER 5 DEGREES IN THE LOWER 8000 FEET AND WITH DRYING IN THE MID LEVELS MAKES THREAT OF THUNDERSTORMS EVEN LESS. FOR THURSDAY THE FLOW BACKS TO SOUTHERLY AND MOSAITURE CONFLUENCE NOTED IN THE 5000-10000 FOOT LAYER OVER MOUNTAINS AND DESERTS...SO THREAT OF THUNDERSTORMS SHOULD INCREASE THURSDAY. && .LONG TERM...FRIDAY THROUGH TUESDAY... KIND OF A NONDESCRIPT SYNOPTIC PATTERN OVER SOUTHERN CALIFORNIA DURING THIS PERIOD...A COL WILL BE CENTERED OVER CENTRAL CALIFORNIA BETWEEN A HIGH CELL OFF THE NORTHERN CALIFORNIA COAST...ANOTHER HIGH CELL OVER SOUTH TEXAS/NE MEXICO...A TROUGH OVER THE NORTHERN PLAINS STATES AND A WEAK LOW WEST OF BAJA CALIFORNIA. WEAK SUBISDENCE ALOFT SHOIULD PREAVIL THROUGH THE PERIOD. THE MARINE LAYER SHOIULD BEGIN TO EXTERT MORE OF AN INFLUENCE ON THE LOWER WESTERN VALLEYS. A GENERAL COOLING TREND BACK TO NORMAL IS FORECAST AND SEEMS REASONABLE GIVEN THE LACK OF ANY STRONG WEATHER FEATURES AFFECTING THE AREA. && .AVIATION... 041930...MAIN CONCERNS FOR THE REMAINDER OF THE AFTERNOON WILL BE THE THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT DESERT AREAS AND THE HIGH MAXIMUM TEMPERATURES. STRATUS SHOULD RETURN TO THE COASTAL AREAS OVERNIGHT TONIGHT WITH CEILINGS EXPECTED AT COASTAL AIRPORTS. THE AIR MASS REMAINS UNSTABLE ENOUGH FOR ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT DESERT AREAS THROUGH THE AFTERNOON. THIS THUNDERSTORM ACTIVITY SHOULD END BY SUNSET. BASES OF THUNDERSTORMS SHOULD BE AROUND FL080 WITH TOPS TO FL400 AT TIMES. CONDITIONS ON WEDNESDAY WILL REMAIN FAVORABLE FOR SOME ACTIVITY...AGAIN... WEDNESDAY AFTERNOON OVER THE SAME AREAS. AFTERNOON TEMPERATURES ARE RUNNING A LITTLE LOWER THAN MONDAY AFTERNOON BUT STILL EXPECTING MAXIMUM TEMPERATURES AROUND 30 DEGREES C AT KSAN AND KSNA...40 C AT KONT...AND 42 C AT KPSP. WEDNESDAY AFTERNOON TEMPERATURES SHOULD BE LOWER. MARINE LAYER THIS AFTERNOON WAS STILL LESS THAN 1000 FEET WITH PATCHY STRATUS SHOWING UP OVER THE COASTAL WATERS. A COASTAL EDDY IS IN PLACE WHICH SHOULD HELP DEEPEN THE MARINE LAYER TO AROUND 1200 TONIGHT AND WEDNESDAY MORNING. THIS SHOULD BRING STRATUS/FOG TO THE COAST THIS EVENING AND OVER THE COASTAL AIRPORTS AROUND MIDNIGHT. BASES SHOULD BE AROUND 700 FEET MSL. STRATUS SHOULD BURN OFF BETWEEN 15Z AND 16Z ON WEDNESDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... CA...EXCESSIVE HEAT WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...HORTON SHORT TERM/WARNINGS...GONSALVES NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 4, 4:30 AM PDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT TUE SEP 4 2007 CAZ042-043-048-050-055>058-060>062-040100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 430 AM PDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS. SEE LAXNPWSGX FOR DETAILS. SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HIGH RIP CURRENT RISK AT THE BEACHES FOR WEDNESDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:09 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Sep 4, 2:03 PM PDT | Flash Flood Warning | SGX | San Diego | 42 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 45 min |
| Sep 4, 2:42 PM PDT | Flash Flood Warning | SGX | San Diego | 48 min |
| Sep 4, 2:51 PM PDT | Flash Flood Warning | SGX | Riverside | 69 min |
| Sep 4, 3:03 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 27 min |
| Sep 4, 3:07 PM PDT | Flash Flood Warning | SGX | San Diego | 68 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.